MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, ø 36/+7, TAPER 12/14; HIP IMPLANT

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, ø 36/+7, TAPER 12/14; HIP IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: g7 pps ltd acet shell 58g item #010000666 lot# 6911164 36mm i.D.Size g neutral liner item # 30103607 lot #64986276 femoral stem cementless collared high offset 12/14 taper size 5 item # 574202050 lot# 3050331 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial right total hip arthroplasty.Subsequently, prior to outpatient discharge, post-operative orthostatic hypotension and a right posterolateral hematoma were noted.The patient was transferred from the surgery center and admitted to a hospital facility for observation and medical intervention.Symptoms resolved and the patient was discharged two days later.The study has since been completed per protocol with no further complications or allegations against the device, all initial product remains implanted.Due diligence is in progress for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Low blood pressure occurs when blood pressure is much lower than normal.This means the heart, brain, and other parts of the body may not get enough blood.Normal blood pressure is mostly between 90/60 mmhg and 120/80 mmhg.The medical word for low blood pressure is hypotension.Low blood pressure is only a problem if it has a negative impact on the body and produces symptoms.Some causes of hypotension include blood loss, dehydration and certain medications, such as pain or antihypertensive drugs.The most common symptom of orthostatic hypotension is lightheadedness or dizziness when standing after sitting or lying down.Symptoms usually last less than a few minutes.Orthostatic hypotension can have causes that aren't due to underlying disease.Examples include dehydration, standing up too quickly, medication side effects, or aging.Treatment depends on the cause.For example, the dosages of existing medications may need to be altered or a bleeding stomach ulcer surgically repaired.If no particular cause can be found, drugs may be used to raise blood pressure.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, ø 36/+7, TAPER 12/14
Common Device Name
HIP IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18928621
Report Number0009613350-2024-00109
Device Sequence Number4449854
Product Code LZO
UDI-Device Identifier00889024430389
UDI-Public(01)00889024430389(17)300930(10)3044037
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503604
Device Lot Number3044037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight94 KG
Patient RaceWhite